Can You Overdose On Norco?
Norco overdose can occur after ingesting a large dose of hydrocodone. Symptoms of Norco overdose may include shallow breathing, loss of consciousness, and liver failure.
Yes, you can overdose on Norco. Norco overdose can occur after ingesting high doses of Norco at once. Symptoms of a drug overdose on Norco may include trouble breathing, loss of consciousness, clammy skin, and liver damage.
The amount of Norco that can lead to an overdose likely varies from person to person. Taking Norco as directed can minimize your risk of overdose.
Norco may have contributed a significant percentage of all drug overdose deaths that occurred in Ohio over the past half-decade.
Norco Overdose Symptoms
Improper substance use involving Norco can lead to either a hydrocodone overdose or an acetaminophen overdose. Each form of drug overdose can have different side effects and symptoms. Both forms of overdose can be life-threatening.
Symptoms of a hydrocodone overdose may include shallow breathing, low blood pressure, severe drowsiness or sleepiness, loss of consciousness, cold or clammy skin, and gurgling noises.
Symptoms of an acetaminophen overdose may include lightheadedness, nausea, vomiting, and general malaise. If you see any of these symptoms after taking Norco in yourself or a loved one, get medical help right away.
Causes Of Opioid Overdose
An opioid overdose can be caused by excessive binding of opioid analgesics to opioid receptors in the central nervous system (CNS). High sedation caused by active opioid receptors can cause vital functions in your body, such as your respiratory and cardiovascular systems, to slow or shut down.
Norco has a high potential for substance abuse due to its sedative and pain relief effects. Engaging in drug abuse with Norco may lead to an increased risk of overdose.
Norco Overdose Treatment
Treating a Norco overdose may involve giving an overdose victim naloxone. Naloxone can reverse the effects of an opioid overdose, and can be given by non-medical professionals.
Treating an acetaminophen overdose may require medical attention, including stomach pumping and observing signs of acetaminophen toxicity.
A drug overdose may be a sign of a long-term opioid painkiller addiction. Other signs of Norco addiction can include changes in behavior, taking higher doses of Norco to get high, mental health problems, and experiencing withdrawal symptoms when trying to quit.
Enrolling in a hydrocodone addiction treatment program can help you prevent future overdoses. To learn if our opiate addiction treatment options work for you and your loved one, please contact Ohio Recovery Center today.
- Centers for Disease Control and Prevention — About CDC's Opioid Prescribing Guideline https://www.cdc.gov/opioids/providers/prescribing/guideline.html
- Food and Drug Administration — NORCO® Hydrocodone Bitartrate and Acetaminophen Tablets, USP 5 mg/325 mg CII Revised https://www.accessdata.fda.gov/drugsatfda_docs/label/2019/040099s023lbl.pdf
- Ohio Department of Health — Preliminary* Data Summary: Ohio Unintentional Drug Overdose Deaths https://ohiodnr.gov/wps/wcm/connect/gov/95a9d007-3641-40b1-af1c-e0617ecf924c/Ohio+Monthly+Overdose+Report_Preliminary+Data_April2022.pdf?MOD=AJPERES&CONVERT_TO=url&CACHEID=ROOTWORKSPACE.Z18_K9I401S01H7F40QBNJU3SO1F56-95a9d007-3641-40b1-af1c-e0617ecf924c-o3jugKP